Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Zoloft And Complete Loss Of Taste


  • Please log in to reply
5 replies to this topic

#1 Seabreeze1

Seabreeze1

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 15 September 2009 - 07:34 AM

Hi,
I wonder if anyone could help me please with a very distressing side effect since I've been taking Zoloft50mg for extreme anxiety and what the doctors say are psychosomatic symptoms. The first week I didn't notice any side effects and I felt that my sense of taste was somewhat enhanced. Then one week after I started it, my sense of taste disappeared completely - I cannot taste anything and my mouth feels somewhat numb. I can't tell the difference between a glass of orange juice and a glass of water and I really have to force myself to eat. Has anyone else had this problem - will it go away? The same thing happened when I tried Effexor and from the first day and so I stopped it. I don't want to give up this time but obviously I can't continue something that gives me such and unbearable side effect. My doctor wasn't much help so I hope somebody on this forum might be able to advise me.

Thanks in advance.

#2 ribosome77

ribosome77

    Member

  • Member
  • PipPipPip
  • 243 posts
  • Gender:Male

Posted 16 September 2009 - 02:06 AM

Hi,
I wonder if anyone could help me please with a very distressing side effect since I've been taking Zoloft50mg for extreme anxiety and what the doctors say are psychosomatic symptoms. The first week I didn't notice any side effects and I felt that my sense of taste was somewhat enhanced. Then one week after I started it, my sense of taste disappeared completely - I cannot taste anything and my mouth feels somewhat numb. I can't tell the difference between a glass of orange juice and a glass of water and I really have to force myself to eat. Has anyone else had this problem - will it go away? The same thing happened when I tried Effexor and from the first day and so I stopped it. I don't want to give up this time but obviously I can't continue something that gives me such and unbearable side effect. My doctor wasn't much help so I hope somebody on this forum might be able to advise me.

Thanks in advance.


It sounds like a side effect called 'taste perversion' and is listed as a side effect in some meds. I never understood it when my friend described it when starting topamax. She said all her favorite drinks/foods tasted very odd and bad. I first experienced when I tried prozac. Flavours were 'louder' and changed somewhat. It went away for her after maybe a month after continuing. It went away for me in about2 weeks after stopping.

The fact that now you say you have no taste is probably related - not sure about the numbness. I think you need to find a doc that will acknowledge it (if your current one doesn't). I can't see any resolution other than continuing or stopping the zoloft. Like I said, it took my friend about a month to get her taste back to normal. You said it started in 1 week - how long has it been since that one week?

I'd also like to hear other people's experiences with this.

#3 icanhasapretty

icanhasapretty

    Junior Member

  • Junior Member
  • PipPip
  • 113 posts
  • Gender:Female
  • Location:Southern California

Posted 16 September 2009 - 02:14 AM

definitley get a second opinion. Are you seeing a GP or a Psych? If you are seeing a GP you should go to a Psych, or maybe even a neurologist ASAP. This sounds like something you shouldn't take lightly.
I have a problem with taste but not as severe. Im on Welbutrin for 2 weeks now, and my mouth tastes like s**t all the time. I mean ALL the time. I floss and brush my teeth like 10 times a day and it wont go away. My BF says my breath doesn't actually stink at all. So I guess it's just something wrong with my tastebuds.
Why is the silence so loud?!!!!!

#4 Seabreeze1

Seabreeze1

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 17 September 2009 - 07:49 AM

Thanks a lot for the replies. I really don't know what to do about this. I started taking them 12 days ago and I haven't taken today's pill yet. It's not just taste perversion but I've got no idea at all what I'm eating and drinking. The doctor just blamed it on Sjogrens which I know affects sense of taste but it was fine last week. Also lost my sense of smell and have constipation.The psych said he would just change the medicine but they all seem to cause the same problem. I could be patient for a few weeks but not for any longer. It's a vicious circle. If I stop, I'll be back at Square 1. I'm taking them for a very heavy feeling in my head and legs especially. Other medical reasons have been ruled out and so after 4 months I had to accept that this is psychological. The psych just said that he would change the meds, but Effexor also did this to me.

I would still be grateful for a further discussion of this. Still don't know what to do about today's pill.

Thanks again.

#5 Seabreeze1

Seabreeze1

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 20 September 2009 - 01:57 PM

Still no sense of taste at all! It's so awful that I decided to stop and took my last 50 mg dose of Zoloft on Wednesday. Thought I'd be able to taste something by now, so I'm in despair. How can something that does that to you be called an antidepressent? Anyone know how I can get in touch with Pfizer? I suppose they'll just say that it can't have been caused by Zoloft. I just want people to know what this has done to me so that they are careful about taking it.

Edited by PRT, 20 September 2009 - 06:19 PM.


#6 Seabreeze1

Seabreeze1

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 21 September 2009 - 03:24 PM

Another 24 hours and still no sense of taste. Hardly ate anything again today. My neighbour forced me to eat some fruit. Nobody can comprehend what it's like not to be able to taste anything at all!




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users